Texas, 2003

Hail and Damaging Wind in Texas, April 6, 2003

April 6, 2003 · NWS FWD · 5 events in 3 counties and zones

4 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 10:35 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 6, 10:35 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT SUN APR 6 2003

THE DRY LINE EXTENDED ALONG A BOWIE....TO GRAHAM...TO MINERAL WELLS
TO MASON LINE AS OF 17Z. THERE IS A DECENT CUMULUS FIELD ALONG THE
DRY LINE...AND STORMS ARE ALREADY FORMING NORTHEAST OF MINERAL WELLS.
EXPECT TO SEE ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE NEXT
COUPLE OF HOURS ALONG WITH THE DRY LINE. A LINE OF STRONG
THUNDERSTORMS ARE ALSO EAST OF A GILMER....TO GROESBECK....TO TEMPLE
LINE. THESE STORMS WILL CONTINUE TO MOVE EAST.  58

.FWD...CAUTION ON AREA LAKES TODAY ENTIRE FORECAST AREA.
Hazardous weather outlook, Apr 6, 9:00 AM CST, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST
OF A SHERMAN TO SULPHUR SPRINGS LINE.  THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WEST OF THIS LINE. THE MAIN THREATS WILL BE
FROM LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE CURRENT LOW-LEVEL VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR SUPERCELLS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
MOST OF THE SPOTTER ACTIVATION NEAR AND WEST OF INTERSTATE 35 WILL
BE THROUGH EARLY AFTERNOON. SPOTTER ACTIVATION EAST OF INTERSTATE 35
WILL GENERALLY BE DURING AFTERNOON INTO THE EARLY EVENING...
PARTICULARLY WITHIN THE MODERATE RISK AREA.

ROBBINS

In the hours before

Local storm report, Apr 6, 10:35 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST SUN APR 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0957 PM    GREENVILLE                TX   0.75 INCH HAIL
04/05/03   HUNT                           REPORTED BY PUBLIC.

The radar

The Dallas/Ft Worth radar (KFWS), 74 km away, was scanning. The volume nearest the first event began at 18:53 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Collin

When
April 6, 12:55 PM CST
Where
Collin County, Plano
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.017, -96.717

Quarter size hail lasted 5 minutes at Preston Road and Park Blvd.

Hail, Collin

When
April 6, 1:00 PM CST to 1:05 PM CST
Where
Collin County, Plano
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.017, -96.717

Dime to quarter size hail lasted 5 minutes.

Hail, Hopkins

When
April 6, 3:05 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.133, -95.600

Hail, Rains

When
April 6, 3:07 PM CST
Where
Rains County, Emory
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.867, -95.750

Thunderstorm Wind, Hopkins

When
April 6, 3:45 PM CST
Where
Hopkins County, 1 mi S of Sulphur Spgs
Measured
60 kt (69 mph) estimated sustained
Reported by
NEWSPAPER
Coordinates
33.117, -95.600

A tree was blown down onto the south lane of Highway 154.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353486, 5353483, 5353484, 5353485, 5353487.